can you have an allergic reaction to any fillers juverden restylane ex. puffines of face and under eyes and will this be permantly?
Can You Have an Allergic Reaction to Fillers? Can You Become Puffy on Face and Around Eyes?
Doctor Answers (3)
Hyaluronic Acid fillers (Juvederm and Restylane) can cause temporary puffiness around the eyes
Allergic reactions to hyaluronic fillers are rare. Hyaluronic acid fillers are what is called, hydrophilic. That means they absorb water from the surrounding tissue. Different people have different reactions. This is often more exaggerated around the eyes. Because of the way these products are made, Restylane more commonly has more initial swelling and fluid retention. Juvederm does't have as much initial swelling, but around the eyes swelling can occur for a longer period of time. If the swelling lasts too long and is unsightly, the hyaluronic acid filler can be dissolved by an enzyme called Hyaluronidase.
Allergic Reaction to Restylane or Juvederm
Both Juvederm and Restylane are made from a substance known as hyaluronic acid (HA), which is a form of 'tissue glue" found inside and outside human cells. Both fillers are free of antigenic tags, which could lead to an allergic response. Therefore, a true allergic reaction to a HA filler is highly unlikely. Periorbital swelling after injection to the tear troughs is a known side effect of injecting the area under the eyes.
Puffiness under your eyes after an Injectable Filler treatment with Juvederm will slowly dissipate.
Hyaluronic Acid products like Restylane and Juvederm, tend to attract and hold onto water after it's injected. My personal preference for lower eyelid rejuvenation is Silikon-1000, but I've used Juvederm on several occasions and noted mild overcorrection several days after injection. There was no redness, pain or itchiness. These patients had complete resolution, and resorbtion of Juvederm over the ensuing 6-12 months.
I hope this is helpful for you.
Web reference: http://ericmjoseph.com/index.cfm/PageID/4247
You might also like...
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.